Between continuous and uniformly continuous functions on Rn


Krzysztof Ciesielski and Dikran Dikranjan

Topology Appl. 112(2) (2001), 181-191.

We study classes of continuous functions on Rn that can be approximated in various degree by uniformly continuous ones (uniformly approachable functions). It was proved in [BDP1: A. Berarducci, D. Dikranjan, and J. Pelant, Functions with distant fibers and uniform continuity, preprint] that no polynomial function can distinguish between them. We construct examples that distinguish these classes (answering a question from [BDP1]) and we offer appropriate forms of uniform approachability that enable us to obtain a general theorem on coincidence in the class of all continuous functions.

Full text on line in pdf format. Requires Adobe Acrobat Reader.

Full text in postscript form.

LaTeX 2e source file.

Last modified June 20, 2001.